MAUDE Adverse Event Report: GYRUS ACMI, INC UROPASS AS 11/13FR X 46 CM 5/BX

GYRUS ACMI, INC UROPASS AS 11/13FR X 46 CM 5/BX
Model Number 61146BX
Medical Device Problem Codes Material Frayed (1262); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
As reported, the user were using the device during a stone manipulation procedure.When the device was put over the guide wire and then put into the patient the user noticed an issue.The user noticed that the very tip of the product, the white piece, had frayed and fell off into the patient.The piece that fell off was retrieved from the patient with a flexible grasper with no reported adverse event to the patient.The intended procedure was completed with another similar device.There is no patient harm or injury associated on this reported event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The device was returned for inspection.The device was not returned in the original packaging.The device was inspected.The tip was confirmed to be damaged.The dilator tip had broken off.This is consistent with what the customer reported.The tip fragments that broke off were not returned.The dilator had dried blood left on it and this indicates that the device was used.The rest of the device was inspected for any other damage and there were no other abnormalities other than the broken tip.A dhr (device history record ) review was conducted and both dilator lots used in production for this device passed inspection and no abnormalities were noted.An investigation was completed by the oem (original equipment manufacturer) and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this device.

Brand Name
UROPASS AS 11/13FR X 46 CM 5/BX
Common Device Name
UROPASS
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key12484542
Report Number3003790304-2021-00143
Device Sequence Number17077897
Product Code KNY
UDI-Device Identifier00821925035379
UDI-Public00821925035379
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model Number61146BX
Device Lot Number09B1800256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE GRASPER, GUIDEWIRE
Patient SexUnknown